Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 424, NWS Pueblo, CO

July 19, 20234 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2023, 4:07 PM MDT for 4 counties in Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2023, 4:07 PM MDT (22:07 UTC)
Expired
Jul 19, 2023, 4:45 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Damage threat
Destructive
Hail
3.0 in
Wind
80.0 mph

Counties Crowley County, CO, Kiowa County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:49 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-449 J/kg
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

145 
WUUS55 KPUB 192207
SVRPUB
COC025-061-089-101-192245-
/O.NEW.KPUB.SV.W.0424.230719T2207Z-230719T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
407 PM MDT Wed Jul 19 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Otero County in southeastern Colorado...
  Southwestern Kiowa County in southeastern Colorado...
  Crowley County in southeastern Colorado...
  Northeastern Pueblo County in southeastern Colorado...

* Until 445 PM MDT.

* At 406 PM MDT, severe thunderstorms were located along a line
  extending from 17 miles southwest of Forder to 16 miles north of
  Crowley to 15 miles north of Olney Springs, moving southeast at 45
  mph.

    THESE ARE DESTRUCTIVE STORMS FOR Crowley County, eastern Kiowa 
County.

  HAZARD...80 mph wind gusts and three inch hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Ordway and Sugar City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3841 10336 3827 10337 3826 10340 3820 10340
      3815 10368 3840 10409 3847 10407 3852 10399
      3852 10389
TIME...MOT...LOC 2206Z 294DEG 38KT 3848 10391 3842 10394 3839 10401 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Simcoe
2 follow-up statements
280 
WWUS55 KPUB 192220
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
420 PM MDT Wed Jul 19 2023

COC101-192230-
/O.CAN.KPUB.SV.W.0424.000000T0000Z-230719T2245Z/
Pueblo CO-
420 PM MDT Wed Jul 19 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUEBLO COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3841 10336 3827 10337 3826 10340 3820 10340
      3815 10368 3834 10399 3844 10400 3850 10389
TIME...MOT...LOC 2220Z 294DEG 38KT 3843 10376 3837 10379 3834 10386 

$$

COC025-061-089-192245-
/O.CON.KPUB.SV.W.0424.000000T0000Z-230719T2245Z/
Otero CO-Kiowa CO-Crowley CO-
420 PM MDT Wed Jul 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA AND CENTRAL CROWLEY
COUNTIES...

At 420 PM MDT, severe thunderstorms were located along a line
extending from 14 miles north of Sugar City to 9 miles northwest of
Ordway, moving southeast at 45 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Ordway and Sugar City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3841 10336 3827 10337 3826 10340 3820 10340
      3815 10368 3834 10399 3844 10400 3850 10389
TIME...MOT...LOC 2220Z 294DEG 38KT 3843 10376 3837 10379 3834 10386 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Simcoe
407 
WWUS55 KPUB 192234
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
434 PM MDT Wed Jul 19 2023

COC025-061-089-192245-
/O.CON.KPUB.SV.W.0424.000000T0000Z-230719T2245Z/
Otero CO-Kiowa CO-Crowley CO-
434 PM MDT Wed Jul 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA AND EASTERN CROWLEY
COUNTIES...

At 434 PM MDT, severe thunderstorms were located along a line
extending from 14 miles southwest of Wild Horse Point to 6 miles
north of Sugar City to near Ordway, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ordway and Sugar City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3841 10336 3827 10337 3826 10340 3820 10340
      3815 10368 3825 10385 3838 10386 3847 10369
TIME...MOT...LOC 2234Z 294DEG 38KT 3838 10363 3832 10366 3829 10373 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:02 PM MDT, 5 minutes earlier.

Area forecast discussion, Jul 19, 4:02 PM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
402 PM MDT Wed Jul 19 2023

.SHORT TERM...(This evening through Thursday)
Issued at 358 PM MDT Wed Jul 19 2023

Key Messages:

1) The risk of strong to severe storms continues late this afternoon
into the late evening hours across most of the plains.

2) Severe risk returns on Thursday, with more widespread and intense
severe storms expected across the plains.

Latest radar imagery showing thunderstorm development increasing in
coverage and intensity across parts of the I-25 corridor. Low to mid
level trough axis helping to support thunderstorm development across
El Paso county and the Palmer Divide at this time, with additional
focus supporting more isolated development over the Raton Pass. A
few storms have been severe across El Paso county already, and think
this risk for hail to around quarter size and wind gusts of 60 to 70
mph will continue into early this evening. While storms continue to
likely develop along the far southern I-25 corridor this afternoon,
should see storms develop further south/southeast into Pueblo County
and the remaining southeast plains this afternoon into the evening.
Current trough axis to the north is anticipated to sag south with
time today, with the likely expanding thunderstorm development
moving into an area of higher moisture and instability. Dewpoints in
the mid to upper 60s across the plains and steep low to mid level
lapse rates are supporting SBCAPE values in the 2000 to 4000 j/kg
range, with the highest tied to the CO/KS/OK borders. This moisture
and instability, focus, and shear in the 30-40kt range should
support increasing coverage of severe storms into the plains late
this afternoon into the evening. In this environment, also
consisting of high DCAPE values, think wind gusts of 60 to 70 mph
will remain possible along with hail in the 1-2 inch range. Once
again this risk will be possible anywhere across the plains into the
evening, however, do think coverage will increase with the most
widespread severe storms appearing likely along and east of La
Junta, before these storms move to the east late this evening.

Another day of severe storms is appearing likely on Thursday, over
much of south central and southeast Colorado. Not only does this
include the areas along and to the east of the I-25 corridor, but
locations over and adjacent to the southeast mountains will be at
risk as well. Strong mid level trough with additional low/mid level
focus will help support thunderstorm development across north
central Colorado by midday and early in the afternoon, which will
then dive south southeast into the area not too far after that. It
will be following an instability axis right into southeast Colorado
consisting of 2000-2500 j/kg and quite possibly higher in spots.
Along with instability, another day of shear of at least 40kt and as
surface flow backs with the approaching trough, will see increases
in helicity. Initial development early in the afternoon across the
southeast mountains and I-25 corridor, will be discrete with all
hazards of 2-3 inch hail, winds of 60-70 mph, and even a tornado or
two expected. As these storms move into the eastern plains, CAMS are
showing this development congealing more into a forward propagating
MCS. This seems reasonable given the setup and while large hail will
be a risk, think destructive winds consisting of 80 mph will be the
larger risk. Steadily moving storms should limit the flooding risk,
but it wouldn't take much for development to stall and support at
least isolated flash flooding.

.LONG TERM...(Thursday night through Wednesday)
Issued at 358 PM MDT Wed Jul 19 2023

Key Messages:

1) Strong linear thunderstorms expected over the plains. 70 to 80
mph wind gusts, hail up to 1" in diameter, and QLCS tornadoes are
all possible after 6PM on Thursday.

2) Flash flood concerns over the Spring Creek Burn Scar on Friday.

3) Dry and hot after Friday. Weak monsoon plume develops midweek
next week.

Meteorological Discussion:

Thursday Night and Friday:

A strong quasi-linear thunderstorm is expected to make its way over
the southeastern plains at the beginning of the long term forecast
period. The SPC has put our eastern plains in an Enhanced Risk for
severe weather tomorrow.  There is some debate about the intensity
and if one could call it an MCS, but the main point is that the
linear storm structure will primarily be producing very strong winds
and torrential rain. Hail will still be a risk, but very large hail
is not expected. We are expecting these storms to have a lot of
energy to work with - the lower end models have around 2000 J/kg of
CAPE whereas the more aggressive models have around 4000 J/kg of
CAPE, so the question isn't really if storms will become severe, but
how intense they will become. On the lower end of the spectrum, wind
gusts up to 60 mph are expected, but the more realistic outcome
would be 70 to 80 MPH. Also, QLCS tornadoes will be in play, as
well.

By Friday, primarily the southern I-25 corridor and southern Sangre
de Cristo Mountains will be impacted by thunderstorm development. A
little over 1000 J/kg of CAPE will be present with surface to 700
hPa easterly flow towards the Sangres, which will aid in convection
initiation, which will occur around 1 to 3 PM. Main risk will be
gusty outflow winds of up to 60 MPH and hail up to an inch in
diameter. Most concerning will be flash flooding over the Spring
Creek Burn Scar. Temperatures will be cold as compared to the last
few days on Friday with high temperatures in the 70s and 80s over
the plains, the 80s over the mountain valleys, and the 60s to 70s
over the mountains.

Saturday through Thursday:

Hot temperatures return as an upper level high pressure builds
overhead. Expect temperatures in the 100s over the plains and the
upper 80s to 90s over the mountain valleys. Precipitation will
become morse scarce after Friday, with daily development confined
to over the mountains and coverage increasing as the week
progresses. By Thursday however, there does appear to be the
strongest signal for a monsoon plume connecting the SW to southern
Colorado. When this occurs there will be more widespread
thunderstorm activity over the mountains and the plains. Flash
flooding over the burn scars will be on our radar.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1142 AM MDT Wed Jul 19 2023

The weather will become more active this forecast period, with
showers and thunderstorms expected to develop across all TAF sites
this afternoon. While thunder can't be ruled out at ALS, think
more showery development will be the trend. Didn't make any
changes to the current VCSH in the TAF, but do think gusty
outflow winds will be possible. Coverage will likely be higher
across PUB and COS and with this expectation and increasing
confidence, did add a tempo for thunderstorm development this
afternoon. Strong outflow winds are also expected, and did account
for these increasing northerly winds. Brief higher gusts will be
possible, and will be keeping a close eye on trends here in the
near term. A few showers will remain possible into the evening
hours, with a low chance for an additional thunderstorm.
Confidence is low for this potential, and so have kept out of the
forecast at this time.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RODRIGUEZ
LONG TERM...SKELLY
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 19, 11:40 AM MDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1140 AM MDT Wed Jul 19 2023

COZ058>089-093>099-201745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1140 AM MDT Wed Jul 19 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms will develop over the mountains
today, spreading eastward across the I-25 corridor and southeast
plains from mid-afternoon into the evening hours. To the west of
Interstate 25 over the mountains and interior valleys, lightning and
gusty winds of 50 to 60 mph will be the main storm risks, and a few
of the stronger storms may also produce some small hail and brief
heavy rainfall. Along the I-25 corridor, expect wind gusts to 60
mph and hail to the size of quarters. Farther east across the
plains, storms will be stronger, with wind gusts up to 70 mph,
hail to golf ball size and heavy rainfall possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered to numerous afternoon and evening thunderstorms are
expected on Thursday, with some of the storms likely becoming severe
over the plains. Torrential rainfall is anticipated with some of
these storms, with flash flooding possible. A few of the severe
storms may contain large hail of 2 inches or greater in diameter
and damaging winds potentially as high as 70 mph. A brief tornado
or two will also be possible over the southern plains, mainly
east of the I-25 corridor.

Isolated to scattered showers and thunderstorms are expected on
Friday, mainly over the eastern mountains and along the I-25
corridor. Some of these storms may contain hail greater than an
inch in diameter and wind gusts of 60 mph or greater.

Thunderstorm activity will begin to ramp back up again over the
inner mountain west with increasing chances of thunderstorms over
the Continental Divide through the mid part of next week as the
monsoonal pattern becomes more pronounced.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

RODRIGUEZ

In the hours before

Local storm report, Jul 19, 2:56 PM MDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
256 PM MDT Wed Jul 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Hail             4 WSW Black Forest      38.98N 104.76W
07/19/2023  M1.00 inch       El Paso            CO   Public

            Report received via media.

&&
Special weather statement, Jul 19, 2:57 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
257 PM MDT Wed Jul 19 2023

COZ074-088-192130-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
257 PM MDT Wed Jul 19 2023

...A strong thunderstorm will impact portions of south central
Huerfano and southwestern Las Animas Counties through 330 PM MDT...

At 257 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trinidad, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Trinidad around 305 PM MDT.

Other locations in the path of this storm include Hoehne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3710 10474 3736 10488 3749 10457 3744 10426
      3719 10410 3710 10423 3704 10442
TIME...MOT...LOC 2057Z 272DEG 20KT 3725 10455

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, Jul 19, 2:58 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
258 PM MDT Wed Jul 19 2023

COZ084-085-192130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
258 PM MDT Wed Jul 19 2023

...Strong thunderstorms will impact portions of southeastern El Paso
County through 330 PM MDT...

At 258 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ellicott to Schriever Space Force Base to
near Security-Widefield. Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Yoder, Truckton,
Ellicott, Schriever Space Force Base, Rush and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

&&

LAT...LON 3884 10408 3868 10419 3859 10448 3875 10471
      3883 10463 3893 10452
TIME...MOT...LOC 2058Z 292DEG 26KT 3890 10442 3880 10452 3873 10466

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 19, 3:02 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
302 PM MDT Wed Jul 19 2023

COZ076-077-081-083-192130-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
302 PM MDT Wed Jul 19 2023

...A strong thunderstorm will impact portions of northeastern Fremont
and south central Teller Counties through 330 PM MDT...

At 302 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Royal Gorge, or 31 miles northeast of Hayden Pass Burn
Scar, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Fremont and south central Teller Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3856 10536 3863 10535 3867 10502 3847 10506
TIME...MOT...LOC 2102Z 273DEG 23KT 3859 10531

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Jul 19, 3:11 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
311 PM MDT Wed Jul 19 2023

COZ079-086-192145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
311 PM MDT Wed Jul 19 2023

...A strong thunderstorm will impact portions of west central Pueblo
County through 345 PM MDT...

At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Junkins Burn Scar, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central Pueblo
County, including the following locations... Beulah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3811 10505 3817 10504 3819 10471 3799 10479
TIME...MOT...LOC 2111Z 281DEG 19KT 3812 10492

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KTS
Special weather statement, Jul 19, 3:46 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
346 PM MDT Wed Jul 19 2023

COZ081-083-085-086-192215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
346 PM MDT Wed Jul 19 2023

...A strong thunderstorm will impact portions of east central
Fremont, southwestern El Paso and northwestern Pueblo Counties
through 415 PM MDT...

At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Penrose, or 19 miles southwest of Colorado Springs,
moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Fremont, southwestern El Paso and northwestern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern and east central Colorado.

&&

LAT...LON 3855 10508 3862 10508 3868 10476 3849 10476
TIME...MOT...LOC 2146Z 269DEG 19KT 3859 10501

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:08 PM MDTSpecial Weather StatementPUBBent, Kiowa37 min
Jul 18, 6:12 PM MDTSpecial Weather StatementPUBOtero33 min
Jul 18, 6:21 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero24 min
Jul 18, 6:41 PM MDTSpecial Weather StatementPUBKiowa34 min
Jul 18, 6:44 PM MDTSpecial Weather StatementPUBLas Animas, Otero31 min
Jul 18, 7:14 PM MDTSpecial Weather StatementPUBLas Animas46 min
Jul 18, 7:58 PM MDTSevere Thunderstorm WarningPUBLas Animas32 min
Jul 19, 1:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 19, 1:57 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 19, 2:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 19, 2:18 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
Jul 19, 2:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 19, 2:41 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 19, 2:47 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jul 19, 2:52 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 19, 2:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Jul 19, 2:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 19, 3:02 PM MDTSpecial Weather StatementPUBFremont28 min
Jul 19, 3:11 PM MDTSpecial Weather StatementPUBPueblo34 min
Jul 19, 3:21 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo24 min
Jul 19, 3:35 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBCrowley, El Paso, Pueblo40 min
Jul 19, 3:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jul 19, 3:50 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo25 min
Jul 19, 4:10 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jul 19, 4:14 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas31 min
Jul 19, 4:17 PM MDTSpecial Weather StatementPUBPueblo28 min
Jul 19, 4:26 PM MDTSpecial Weather StatementPUBHuerfano34 min
Jul 19, 4:30 PM MDTSpecial Weather StatementPUBCostilla45 min
Jul 19, 4:36 PM MDTSpecial Weather StatementPUBOtero24 min
Jul 19, 4:37 PM MDTSpecial Weather StatementPUBFremont23 min
Jul 19, 4:41 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero34 min
Jul 19, 4:42 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas33 min
Jul 19, 5:06 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo39 min
Jul 19, 5:07 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Otero23 min
Jul 19, 5:16 PM MDTSpecial Weather StatementPUB29 min
Jul 19, 5:23 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero37 min
Jul 19, 5:26 PM MDTSpecial Weather StatementPUBBent34 min
Jul 19, 5:38 PM MDTSpecial Weather StatementPUBBaca37 min
Jul 19, 5:45 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 19, 5:58 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero17 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.